MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1.5-4-3D-ES |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that after the normal angiography was over, the access catheter was established.The first coil was pushed in the micro-catheter and continued to fill, and the second coil was in the process of filling but it could be seen under the image that it was stretched in the body.The coil was replaced and refilled, and the operation proceeded smoothly.There were no patient symptoms or complications associated with the event.The device and accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid posterior communicating artery with a max diameter of 4mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
Additional Manufacturer Narrative
The axium prime coil and was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser track.The unknown catheter used during the event was not returned.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.The implant coil was found to be inverted within the introducer sheath.The coil was found to be located in the ¿wave-lock¿ portion of the introducer sheath.The axium implant coil pushwire was found to be bent at ~77.8cm from proximal end.The axium implant coil was found to be broken within introducer sheath.The axium implant coil was found to be missing.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed as the implant coil was found to be broken and missing.The implant coil was found to be inverted within the introducer sheath.It is possible that the customer inadvertently inverted the axium detachable coil after inspection or hydration, following the event, or during shipping back to medtronic for evaluation.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis #704682258:equipment used: vis (m-78210), 203cm ruler (m-83361) document used: n/a as found condition (condition of returned device): the axium prime coil and was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser track.The unknown catheter used during the event was not returned.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.The implant coil was found to be inverted within the introducer sheath.The coil was found to be located in the ¿wave-lock¿ portion of the introducer sheath.The axium implant coil pushwire was found to be bent at ~77.8cm from proximal end.The axium implant coil was found to be broken within introducer sheath.The axium implant coil was found to be missing.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed as the implant coil was found to be broken and missing.The implant coil was found to be inverted within the introducer sheath.It is possible that the customer inadvertently inverted the axium detachable coil after inspection or hydration, following the event, or during shipping back to medtronic for evaluation.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.(reyesr32 2021-12-21) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.